Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 283, NWS Little Rock, AR

August 7, 20164 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 7, 2016, 2:14 PM CDT for 4 counties in Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2016, 2:14 PM CDT (19:14 UTC)
Expired
Aug 7, 2016, 3:00 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, AR, Newton County, AR, Pope County, AR, Searcy County, AR

The radar

The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:03 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 7, 1:03 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
103 PM CDT SUN AUG 7 2016

.AVIATION...

Showers and thunderstorms are becoming more widespread early this
afternoon. One cluster of storms is entering northwest Arkansas
from southern Missouri. Expect most of the thunderstorm activity
to be over the western half of the state. Much of the period will
be VFR conditions though will be MVFR with thunderstorms.
Thunderstorms will continue into the evening. Low level moisture
will set the stage for patchy fog in the morning which would bring
more MVFR conditions.

&&

.PREV DISCUSSION...(ISSUED 1051 AM CDT SUN AUG 7 2016
)

UPDATE...
Satellite images show abundant cloud cover over the area this
morning especially west and central. Expect clouds to continue
over the area and chances for showers and thunderstorms will
increase as we get some heating. Best rain chances will be in the
western half of the state. Radar continues to show light rain over
the western sections...but expect these to become stronger during
the afternoon. Lowered max temperatures in the southwest as clouds
will keep temperatures down and heat indices will be below
advisory criteria.

PREV DISCUSSION...(ISSUED 648 AM CDT SUN AUG 7 2016
)

UPDATE...

Updated for the 12z aviation discussion below.

AVIATION...

Some patchy fog is present this morning...especially in the
southern half of the state. Expect boundary layer mixing will lift
all sites to VFR levels by 14z-15z. Regional radar imagery and
high resolution model forecast suggest that SHRA/TSRA will begin
developing over the western half of the state by 17z. This seems
reasonable based on the presence of ACCAS to the north and west of
Little Rock so have attempted to time this in the TAFs
accordingly. Convection Allowing Models keep shower and
thunderstorm activity west of KLLQ this afternoon and evening but
this seems unreasonable so have advertised TEMPO TSRA there as
well.

PREV DISCUSSION...(ISSUED 348 AM CDT SUN AUG 7 2016)

SHORT TERM...Today Through Monday night

A notable MCS was ongoing over south central Kansas early this
morning. This will dive southeast with time...eventually making it
into Arkansas. Roughly speaking the best rain chances today will
be from northwest Arkansas through the central and southeast parts
of the state. Chances in general will decrease the further
northeast and southwest you go in Arkansas. Expect storms to
arrive in the northwest around daybreak and shift southeast with
time...arriving in central and southeast Arkansas by midday or
thereabouts.

Expect a lull in convection this evening and overnight...with yet
another MCS from the southern plains moving into Arkansas around
daybreak Monday morning for scattered storms across the southwest
half of the forecast area during the day Monday.

We will continue to see a break from the excessive heat of recent
days in central and northern/northeastern Arkansas. Temperatures
may continue to be somewhat warm in the southwest...but elsewhere
expect below-normal readings today and Monday.

LONG TERM...Tuesday Through Saturday

At the surface, a frontal boundary will meander around the region.
In the upper levels, it will be a contest between the tropical low
over the southeast CONUS/Gulf coast region and a ridge to the
southwest of Arkansas.

All of this will allow for continued high humidity, and warm
temperatures. Showers/storms will be possible, though initially they
will largely be diurnally-driven. However, by the weekend, it looks
as though the ridge will contract enough to bring a stronger frontal
boundary into the region, with rain chances increasing.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Aug 7, 5:21 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CDT SUN AUG 7 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081030-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
521 AM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE FORECAST AREA
TODAY...BEGINNING IN THE MORNING HOURS AND LASTING THROUGH LATE
THIS AFTERNOON OR EARLY EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED BUT A COUPLE OF STRONG TO SEVERE STORMS CANNOT BE RULED
OUT. DAMAGING WINDS WOULD BE THE MOST LIKELY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
SATURDAY. WHILE THE THREAT OF WIDESPREAD SEVERE WEATHER IS
LOW...STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
HEAVY RAINFALL.

BY WEDNESDAY...WARM TEMPERATURES AND HIGH HUMIDITY MAY PUSH HEAT
INDEX VALUES BACK ABOVE 105 DEGREES...AND THIS COULD CONTINUE INTO
FRIDAY. COOLER TEMPERATURES ARE EXPECTED BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

In the hours before

Special weather statement, Aug 7, 2:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT SUN AUG 7 2016

ARZ012-013-021-022-071915-
JOHNSON AR-SEARCY AR-NEWTON AR-POPE AR-
203 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...SOUTHERN NEWTON...
SOUTHWESTERN SEARCY AND NORTHERN POPE COUNTIES UNTIL 215 PM CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EULA TO NEAR ROSETTA
TO 7 MILES EAST OF CASS...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...                    LAMAR...
HARTMAN...                        ROSETTA...
SMYRNA...                         SPADRA...
BERTHA...                         DEVILS KNOB...
WOODLAND...                       HINKLE...
HOLMAN...                         DILLEN...
SOLO...                           MOORE...
HOYT...                           LAKE DARDANELLE...
COAL HILL...                      BEN HUR...
BASS...                           NEW SPADRA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3568 9281 3566 9281 3543 9319 3542 9343
      3543 9343 3543 9346 3541 9347 3540 9371
      3572 9370 3575 9369 3575 9331 3593 9299
TIME...MOT...LOC 1903Z 346DEG 19KT 3588 9299 3573 9332 3572 9370

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:03 PM CDTSpecial Weather StatementLZKJohnson12 min
Aug 7, 2:23 PM CDTFlash Flood WarningLZKBoone, Johnson, Marion, Newton, Pope, Searcy and 1 more3 hr
Aug 7, 2:39 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Pope, Searcy, Van Buren51 min
Aug 7, 3:20 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Van Buren40 min
Aug 7, 3:35 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren25 min
Aug 7, 3:57 PM CDTSevere Thunderstorm WarningLZKFaulkner, Van Buren33 min
Aug 7, 4:10 PM CDTSpecial Weather StatementLZKPulaski50 min
Aug 7, 4:17 PM CDTSpecial Weather StatementLZKFaulkner43 min
Aug 7, 4:26 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski19 min
Aug 7, 4:33 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White21 min
Aug 7, 4:38 PM CDTSpecial Weather StatementLZKPolk37 min
Aug 7, 4:44 PM CDTSpecial Weather StatementLZKWhite46 min
Aug 7, 4:48 PM CDTSpecial Weather StatementLZKPulaski42 min
Aug 7, 5:05 PM CDTSpecial Weather StatementLZKJefferson, Lincoln40 min
Aug 7, 5:09 PM CDTSpecial Weather StatementLZKJefferson51 min
Aug 7, 5:47 PM CDTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln43 min
Aug 7, 6:11 PM CDTSpecial Weather StatementLZKArkansas49 min
Aug 7, 6:35 PM CDTSpecial Weather StatementLZKOuachita40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.